Alert archive / Florida / Red Flag Warnings in 2025

Red Flag Warning 7, NWS Melbourne, FL

April 12, 20259 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 12, 2025, 8:55 AM EDT for 9 counties in Florida. It took effect at Apr 12, 2025, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2025, 8:55 AM EDT (12:55 UTC)
In effect from
Apr 12, 2025, 12:00 PM EDT
Expired
Apr 12, 2025, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 24 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 0.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WWUS82 KMLB 121255
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
855 AM EDT Sat Apr 12 2025

...Elevated Fire Danger Today Across East Central Florida...

FLZ041-045-046-053-058-141-154-247-254-347-447-547-647-747-122300-
/O.UPG.KMLB.FW.A.0004.250412T1700Z-250412T2300Z/
/O.NEW.KMLB.FW.W.0007.250412T1700Z-250412T2300Z/
Inland Volusia-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Coastal Indian River-Inland Northern Brevard-Inland Indian River-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
855 AM EDT Sat Apr 12 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR BREEZY NORTH-NORTHWEST WINDS AND VERY LOW
HUMIDITY FOR BREVARD, INDIAN RIVER, OKEECHOBEE, ORANGE, OSCEOLA, 
SEMINOLE, AND VOLUSIA COUNTIES...

The National Weather Service in Melbourne has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM EDT
this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA... Brevard, Indian River, Okeechobee, Orange,
  Osceola, Seminole, and Volusia counties.

* WIND...North-northwest around 15 mph with gusts to 20 mph to 25
  mph.

* HUMIDITY...25 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may occur. Listen for later forecasts and possible Red Flag
Warnings.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ044-144-159-164-259-264-122300-
/O.CON.KMLB.FW.A.0004.250412T1700Z-250412T2300Z/
Northern Lake-Southern Lake-Coastal Saint Lucie-Coastal Martin-
Inland Saint Lucie-Inland Martin-
855 AM EDT Sat Apr 12 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 PM EDT THIS EVENING FOR NORTH-NORTHWEST WINDS AND VERY LOW
HUMIDITY FOR LAKE, MARTIN, AND ST. LUCIE counties...

* AFFECTED AREA... Lake, Martin, and St Lucie counties. 

* WIND...Northwest 10 to 15 mph with gusts to 20 mph.

* HUMIDITY...26 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may occur. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
2 follow-up statements
253 
WWUS82 KMLB 121334 AAC
RFWMLB

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Melbourne FL
934 AM EDT Sat Apr 12 2025

...Elevated Fire Danger Today Across East Central Florida...

FLZ041-045-046-053-058-141-154-247-254-347-447-547-647-747-122300-
/O.CON.KMLB.FW.W.0007.250412T1700Z-250412T2300Z/
Inland Volusia-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Coastal Indian River-Inland Northern Brevard-Inland Indian River-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
934 AM EDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING FOR BREEZY NORTH-NORTHWEST WINDS AND VERY
LOW HUMIDITY FOR BREVARD, INDIAN RIVER, OKEECHOBEE, ORANGE,
OSCEOLA, SEMINOLE, AND VOLUSIA COUNTIES...

* AFFECTED AREA... Brevard, Indian River, Okeechobee, Orange, 
  Osceola, Seminole, and Volusia counties. 

* WIND...North-northwest around 15 mph with gusts to 20 mph to
  25 mph. 

* HUMIDITY...25 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ044-144-159-164-259-264-122300-
/O.CON.KMLB.FW.A.0004.250412T1700Z-250412T2300Z/
Northern Lake-Southern Lake-Coastal Saint Lucie-Coastal Martin-
Inland Saint Lucie-Inland Martin-
934 AM EDT Sat Apr 12 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 PM EDT THIS EVENING FOR NORTH-NORTHWEST WINDS AND VERY LOW
HUMIDITY FOR LAKE, MARTIN, AND ST. LUCIE COUNTIES...

* AFFECTED AREA... Lake, Martin, and St Lucie counties.

* WIND...Northwest 10 to 15 mph with gusts to 20 mph.

* HUMIDITY...26 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may occur. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
585 
WWUS82 KMLB 121522
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
1122 AM EDT Sat Apr 12 2025

...Elevated Fire Danger Today Across East Central Florida...

FLZ159-164-259-264-122300-
/O.UPG.KMLB.FW.A.0004.250412T1700Z-250412T2300Z/
/O.EXB.KMLB.FW.W.0007.250412T1600Z-250412T2300Z/
Coastal Saint Lucie-Coastal Martin-Inland Saint Lucie-
Inland Martin-
1122 AM EDT Sat Apr 12 2025

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR  
FOR BREEZY NORTH-NORTHWEST WIND AND VERY LOW HUMIDITY FOR ST.
LUCIE AND MARTIN COUNTIES...

The National Weather Service in Melbourne has issued a Red Flag
Warning, which is in effect until 7 PM EDT this evening. The Fire
Weather Watch is no longer in effect. 

* AFFECTED AREA... St. Lucie and Martin counties. 

* WIND...North-northwest wind around 15 mph with gusts to 20 to 
  25 mph.

* HUMIDITY...26 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ041-045-046-053-058-141-154-247-254-347-447-547-647-747-122300-
/O.EXT.KMLB.FW.W.0007.250412T1600Z-250412T2300Z/
Inland Volusia-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Coastal Indian River-Inland Northern Brevard-Inland Indian River-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
1122 AM EDT Sat Apr 12 2025

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR 
BREEZY NORTH-NORTHWEST WINDS AND VERY LOW HUMIDITY FOR BREVARD, 
INDIAN RIVER, OKEECHOBEE, ORANGE, OSCEOLA, SEMINOLE, AND VOLUSIA 
COUNTIES...

* AFFECTED AREA... Brevard, Indian River, Okeechobee, Orange, 
  Osceola, Seminole, and Volusia counties. 

* WIND...North-northwest around 15 mph with gusts to 20 to 25 
  mph.

* HUMIDITY...25 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ044-144-122300-
/O.EXT.KMLB.FW.A.0004.250412T1600Z-250412T2300Z/
Northern Lake-Southern Lake-
1122 AM EDT Sat Apr 12 2025

...FIRE WEATHER WATCH NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
NORTH-NORTHWEST WINDS AND VERY LOW HUMIDITY FOR LAKE COUNTY...

* AFFECTED AREA... Lake county.

* WIND...Northwest 10 to 15 mph with gusts to 20 mph.

* HUMIDITY...29 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may occur. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 7:34 AM EDT, 1 hour 21 minutes earlier. Its key messages:

  • Issued at 217 AM EDT Sat Apr 12 2025
  • The fire danger remains elevated today as northwest breezes deliver much drier air to the Florida Peninsula.
  • Chilly air returns tonight with many rural spots slipping into the mid/upper 40s.
  • Over the next week, little to no rain is forecast.
Area forecast discussion, Apr 12, 7:34 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
734 AM EDT Sat Apr 12 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 217 AM EDT Sat Apr 12 2025

- The fire danger remains elevated today as northwest breezes
  deliver much drier air to the Florida Peninsula.

- Chilly air returns tonight with many rural spots slipping into
  the mid/upper 40s.

- Over the next week, little to no rain is forecast.

&&

.PREVIOUS DISCUSSION...
Issued at 221 AM EDT Sat Apr 12 2025

              ----------Synoptic Overview----------

Florida resides at the base of an unseasonably deep mid-level trough
this morning. Embedded within it is a shortwave that sparked
scattered convection over the northern half of Florida this evening.
As the trough axis moves overhead, H5 heights drop to around 564 dam
this afternoon, below the minimum moving average for mid-April.
Heights are forecast to quickly rebound to slightly above normal by
Sunday night.

Ridging across the Southwest U.S. is expected to migrate toward
Texas and northern Mexico as it flattens over the next few days. By
late Monday, a trough is set to deepen over the Great Lakes before
reaching the Eastern Seaboard early on Wednesday. By the end of the
week, confidence in the upper-air pattern decreases as a cut-off low
develops over the Southwest. Downstream ridging over the Gulf will
ultimately be modulated by another northern stream trough entering
the Northeast U.S. The grand ensemble differs regarding the depth of
this trough.

At the surface, a cold front pushes south of Florida today with
continental high pressure arriving over the state on Sunday. By late
Tuesday or early Wednesday, another cold front is forecast to pass
through Florida, giving way to reinforcing high pressure late in the
work week. An additional cold front has a ~ 40% chance of reaching
the state around next Saturday.

Ensembles continue to support low total moisture readings (40-70% of
normal) for much of this week, only approaching seasonable values
immediately preceding the front late Tuesday or early Wednesday and
perhaps again by next weekend.

             -------Sensible Weather & Impacts-------

Now - Sunday...

We are still tracking a band of showers from Cape Canaveral to
Englewood as a cold front slides through the area this morning. Have
added low rain chances for an hour or two down to around Lake
Okeechobee in the pre-dawn hours. Rainfall amounts will be very
light in most cases.

Bright sunshine returns for weekend plans. Northwest breezes around
10-15 mph are forecast today with gusts to around 20 mph at times.
Lighter winds are expected on Sunday. Due to the dry, breezy
conditions - the fire danger will be elevated this afternoon. A Fire
Weather Watch will be in effect, and trends will be monitored for an
upgrade to a Red Flag Warning if needed.

High temps should run around 5 degrees below normal today, and just
a few degrees below normal on Sunday (mid 70s-low 80s). Plan on
needing a light jacket Sunday morning as clear skies and light winds
allow rural spots to drop into the mid 40s to low 50s, with low/mid
50s elsewhere!

Work Week...

Quiet weather persists. High pressure pushes out to sea early in the
week, giving us a warming trend through Tuesday (mid/upper 80s)
under mostly sunny skies. A cold front passes through here on a dry
note Tuesday night, and onshore breezes should nudge high temps back
down a few degrees on Wednesday. A slow warming trend commences late
in the week as dry weather continues; most spots will be in the
mid/upper 80s by Friday, except low 80s along the coast.

Next Weekend & Beyond...

Confidence in the forecast decreases somewhat as guidance struggles
with the strength and timing of a couple of mid-latitude
disturbances. As mentioned before, there is a ~ 40% chance for a
cold front to settle through the state around Saturday. With an
increasing number of members now indicating this front will hold
north of the area, statistical guidance maintains a dry forecast
through Easter Sunday. Temperatures are currently trending near to a
few degrees above seasonal norms.

For agricultural and water resource interests, there is still little
indication of widespread wetting rain over the next 7-10 days.  The
next best chance for some scattered rain over the coming two weeks
is currently between April 23rd and 26th. Ensemble guidance gives a
less than 20% chance for 1" or greater of widespread rain through
April 26th. The CPC 2-week and 3 to 4-week outlooks favor drier than
normal conditions, potentially worsening and/or expanding the
drought.

&&

.MARINE...
Issued at 221 AM EDT Sat Apr 12 2025

Beyond 20 NM this morning, sporadic northwest winds to around 20
knots are occurring behind a cold front. These stronger winds
should remain short enough in duration to preclude a Small Craft
Advisory. However, small craft operators will need to exercise
caution for much of the day across the Gulf Stream as northwest
breezes from 15-20 KT push seas up to around 6 FT. Closer to the
coast, NW winds will attempt to veer NNE around 10-15 KT this
afternoon with seas around 3 FT. Intracoastal boaters will
experience at least a moderate chop.

High pressure drifts overhead Sunday into Monday, then another cold
front passes through the local waters Tuesday night. Boating
conditions look favorable Sun-Tue, with lighter winds and a sea
breeze forming Sun/Mon afternoons. Nearshore seas 2-3 FT, up to 5 FT
offshore. Another period of moderate to fresh northwest winds
follows the next cold front on Wednesday, which should bring another
period of poor conditions for at least our Gulf Stream interests.

&&

.AVIATION...
(12Z TAFs)
Issued at 734 AM EDT Sat Apr 12 2025

Continued VFR. A weak cold front is pushing through south-central
FL early this morning. Brief, light showers near KFPR/KSUA is
accompanying this boundary down the peninsula, but this activity
will continue to shift offshore early this morning. WNW/NW winds
behind the front with speeds 7-10 kts this morning and some higher
gusts. Mainly dry day on tap with NW winds increasing to 10-15
kts and gusts to 18-23 kts this afternoon, veering N/NNE along the
coast late in the day. Winds will become NWRLY areawide this
evening and light.

&&

.FIRE WEATHER...
Issued at 221 AM EDT Sat Apr 12 2025

Near-critical fire weather conditions are anticipated this afternoon
amid northwest winds from 10-15 mph and relative humidity readings
dipping as low as 28-35%. There is a low-medium chance for at least
localized critical conditions today, prompting the continuation of a
Fire Weather Watch. Trends will be monitored this morning, and if
wind speeds are expected to become stronger than forecast, an
upgrade to a Red Flag Warning will be considered. Very good to
excellent dispersion is forecast.

High pressure returning to the state on Sunday and Monday will give
us lighter winds. Dry air will remain in place with afternoon RHs
slipping to 25-35% over the interior.

On Tuesday, west-southwest winds pick up to 10-15 mph before our
next cold front. Combined with the residual dry air ahead of the
front, near-critical fire weather conditions are set to return by
that time.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  50  76  56 /   0   0   0   0
MCO  77  53  81  57 /   0   0   0   0
MLB  77  54  77  59 /   0   0   0   0
VRB  78  53  77  58 /   0   0   0   0
LEE  76  51  80  56 /   0   0   0   0
SFB  77  51  81  56 /   0   0   0   0
ORL  77  53  81  58 /   0   0   0   0
FPR  78  52  78  58 /  10   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from 1 PM EDT this afternoon through this
     evening for FLZ041-044>046-053-058-141-144-154-159-164-247-
     254-259-264-347-447-547-647-747.

AM...None.
&&

DISCUSSION...Heil
AVIATION...Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:11 PM EDTSpecial Weather StatementMLBFlagler34 min
Apr 11, 9:44 PM EDTSpecial Weather StatementMLBFlagler31 min
Apr 11, 9:45 PM EDTSpecial Marine WarningMLB35 min

Nearby

Red Flag Warnings in Florida, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.